Reaally confused

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

newtothiss
New Member


Date Joined Aug 2009
Total Posts : 9
   Posted 8/10/2009 7:26 AM (GMT -6)   
OK so here's the deal...

As I mentioned in my other post, I got bitten by a tick coming up for 3 weeks ago now. I had no rash but flu symptoms a week after. (including a fever that came and went). I went to my doctor who prescribed me 100mg doxy twice a day for 2 weeks which I soon found out wasn't enough. I ordered more online which arrived today and have now moved up to 200mg twice a day which I plan to stay on for 6 weeks.

I've made an appointment with a lyme specialist this morning - the soonest I can be seen is the 1st of September.

There's a whole other side to this though and its where it starts to get complicated. Basically I suspect I've had lyme for years and this tick reinfected me or gave me something new. I had a weird rash on holiday over 2 years ago which I didn't pay much attention to at the time but since researching lyme, I'm getting really concerned. I've had symptoms in the past two years, mainly neurological. The first big thing was an episode of derealization/dissociation which came out of nowhere and lasted a month, along with muscle twitching, fasiculations, headaches, tingliness. These stopped being an every day occurance when I started to feel mentally normal again and I put it all down to anxiety, but the twiches and fasiculations continued every now and again - the twitches sometimes triggered by certain thoughts - and I got used to the fasiculations. Other than that I've had mood disturbance, unexplained menstrual irregularity and breast pain, tinnitus, sleep disturbance and an episode of really bad bowel problems, all of which have came and went over the years. I've also had a weird heart thing - now and again it seems to kind of shudder in my chest. Its quite alarming. I think it might be an extra beat.

Since I got bitten by the tick this time, the twitches and fasiculations are becoming more frequent (could hardly sleep for them the other night) and I've had bad muscle aches in my limbs. My teeth and sinuses hurt. I think my left leg is a bit number than the right in places but that could be my imagination. Also I've had problems with my jaw clicking when i eat and a clicking sound at the back of my head when I walk in the past.. now I'm clenching my jaw all the time and it hurts. Is it possible that even this small dose of doxy is causing me to herx (if I've had lyme for years)? Or more like being bitten again has worsened my symtpoms almost immediately?

I know that's a lot of information, sorry. Basically I'm just wandering if the specialist will be able to know if I've had Lyme for years or just a few weeks? Also, should I keep taking the doxy until I see him or will that risk it being less effective if I need long term antibiotic treatment?

Post Edited (newtothiss) : 8/10/2009 7:48:25 AM (GMT-6)


Nicky D
Regular Member


Date Joined Jun 2009
Total Posts : 361
   Posted 8/10/2009 8:11 AM (GMT -6)   
Hi newtothis,

Hmm. While the doctor will be able to make an educated guess, he's not going to be able to say for sure if you've had Lyme beofre this or not. From your symptoms, I'd say it's very possible, though. (But it's not necessarily a bad thing- it means all that stuff you've just started to take as "normal" isn't- and so can be fixed)

The good news is- as far as your treatment goes (if you see an LLMD), it won't really matter. LLMD's continue treating until Lyme is gone. While their estimates on how long treatment will take change based on how long you've had Lyme, the ACTUAL treatment time depends only on you, and your symptoms.

Hopefully you've only had this a short time, and your LLMD will be able to get you better quickly. But even if you have had this for 2 years, you can be sure that you LLMD will work with you for as long as you need.


As far as continuing to take the Doxy...I would. I know that stopping and starting antibiotics can sometimes increase Lyme's resistance to treatment, but if you can continue the Doxy until you see him (or even just for the next two weeks), I would. If this is a recent infection, then you want to take antibiotics (even a low dose) as soon as possible.

Good luck! And try not to stress too much in the next month. You're doing everything right. Hugs!
Nicky

newtothiss
New Member


Date Joined Aug 2009
Total Posts : 9
   Posted 8/10/2009 1:48 PM (GMT -6)   
Thankyou so much for your advice. I'm feeling a lot calmer now that I'm going to see a good doctor.

I was just wondering one more thing..

I'm pretty small/skinny (7 and a half stone), will the 400mg of doxy a day overwhelm my system? Would it be as effective to take 200 or 300 considering my size? Its already causing me to lose my appetite.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4396
   Posted 8/11/2009 5:18 AM (GMT -6)   
newtothis,

Many of us find taking a probiotic supplement between doses of abx very helpful. The antibiotics (abx) kill off the "friendlies" in the gut and cause a happier environment for yeast (Candida) overgrowth and/or C. Difficile, thus taking a probiotic supplement (acidophilus, etc.) can help reduce the chances for these opportunistic infections. And some find the probiotics help reduce the unpleasant stomach upsets from the abx, as well (myself included...I really feel it when I forget a dose of probiotics).

Also, make sure you take the Doxy with a substantial snack or full meal to reduce stomach irritation, and stay upright for a while after taking it so it doesn't irritate your esophagus. Some say eating dairy products (milk, cheese, ice cream, etc.) with Doxy makes it less effective (it's ok to eat dairy between abx doses).

You might contact the LLMD's office and ask to speak with the nurse/medical assistant about the dose of Doxy you are on given your petite size.

Good luck,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, chronic Lymphopenia, intermittant pancytopenia, chronic malabsorption/malnutrition, etc.; G-Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, IV Ceftazidime, Heparin (to flush PICC line), Claritin, Domperidone, Colloidal Silver (used topically), probiotics, homeopathy.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, August 20, 2017 5:48 AM (GMT -6)
There are a total of 2,857,667 posts in 313,538 threads.
View Active Threads


Who's Online
This forum has 155149 registered members. Please welcome our newest member, ejacobs176.
326 Guest(s), 4 Registered Member(s) are currently online.  Details
jay1957, Loutucky, Hibee, Jack & Diane


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer